How long to stick with Align if it causes diarrhea? - Over-the-Counter (OTC) Treatments - IBS Self Help and Support Group Forums - IBSgroup.org
Advertisement

Jump to content


Photo

How long to stick with Align if it causes diarrhea?

probiotics align diarrhea

  • Please log in to reply
3 replies to this topic

#1 patos90

patos90

    New Member

  • Members
  • Pip
  • 16 posts
  • Country:United States

Posted 30 March 2015 - 12:27 PM

Advertisement

Hi. I'm usually IBS-C, but since I started taking Align 4 days ago I've had nothing but D. I know it can take some time for my gut to adapt to the new bacteria but how long should I keep taking Align before I give up on it? 



#2 Kitty88

Kitty88

    New Member

  • Members
  • Pip
  • 1 posts
  • Country:United Kingdom

Posted 25 January 2016 - 05:18 PM

Hi,

 

I know this is an old post, but did you stick with it in the end?

 

I have been wondering about this too as I tried Acidophilus capsules and I had the same problem.

I gave up after a few days - I'm now wondering if I should have stuck with it for longer?

 

Would it do any harm taking Immodium several days on the trot with a probiotic?

 

I usually have more IBS-C so its not really been an issue for me before!

 

Very keen to find a probiotic that will help my irregular bowel movements and excess gas,

which is making me feel very self-conscious, anxious and uncomfortable.

 

I'm finding it hard trying to choose which probiotic is best to try first

 

thanks



#3 feelinghopeless

feelinghopeless

    New Member

  • Members
  • Pip
  • 1 posts
  • Country:United States

Posted 27 May 2017 - 02:49 AM

Hi,

I have IBS-D and my gastroenterologist prescribed Align. I have had diarrhea no stop for 17 days (since I started to take it). I lost 11 pounds in the last month.

I just talked with my doctor yesterday and he said that Align should not give diarrhea, but it is clearly not working for me, so if I think that it was Align to cause it, I should stop taking it.

I have read that the first week with Align may give you some side effects, and then it should settle in your body. However, I tried to stick for longer, but I clearly didn't get my body to play well with it.

I hope that my gut can recover from it. Although I have IBS-D, the diarrhea wasn't that frequent before.

And my gastroenterologist said that it is okay to take Imodium to stop diarrhea even while taking Align. Imodium is safe and I can take it when I need it without worries.



#4 planeteuropa

planeteuropa

    New Member

  • Members
  • Pip
  • 14 posts

  • IBS Penpal
  • Country:Ireland

Posted 05 August 2017 - 08:07 AM

sorry to hear your bad experience. do you need to store this Probiotic in the fridge? it is not available over the counter in my country so i was thinking of ordering from Amazon but there is no point if it needs storage in fridge at all times.







Also tagged with one or more of these keywords: probiotics, align, diarrhea


Advertisement

About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2016 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here